MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS SYNERGY CURVED BLADE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS SYNERGY CURVED BLADE; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SNGCB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Event or Problem Description
It was reported that, during an open biological valve (magna mitral ease) removal procedure a sngcb was used, but the blade broke when the nurse wiped the tip of the blade.There is a possibility that the device touched the metal or the plastic around the biological valve.The sngcb had several scratches on the tip and slight deformed.No pieces fell into the patient.Gen11 was used.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/30/2022.D4 batch #: u9403m.Investigation summary the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.The device was returned with the distal tip of the blade broken off and it was returned with the device.The remaining blade portion was scratched and with evidence of contact with metal in or out of the operative field.During functional testing on gen11 an alert screen was displayed.A probable cause of the device stop activating and display an alert screen is blade damage.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activations may increase damage severity and can result in not passing the pre-run test followed by an alert screen, such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure, and continued usage can result in a broken blade.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
HS SYNERGY CURVED BLADE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key14286647
Report Number3005075853-2022-02848
Device Sequence Number5282850
Product Code LFL
UDI-Device Identifier10705036002802
UDI-Public10705036002802
Combination Product (Y/N)N
PMA/510(K) Number
K012176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberSNGCB
Device Catalogue NumberSNGCB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown